Alert archive / Pennsylvania / Areal Flood Warnings in 2025

Areal Flood Warning 7, NWS Philadelphia/Mount Holly

April 6, 2025Berks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at Apr 6, 2025, 3:31 AM EDT for Berks County, Pennsylvania. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2025, 3:31 AM EDT (07:31 UTC)
Expired
Apr 6, 2025, 9:20 AM EDT
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Berks County, PA

The radar

The Philadelphia radar (KDIX), 118 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 4:45 AM EDTFLOODSpangville, PAThe Manatawny Creek gauge at Spangville reached minor flood stage.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2025-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2025-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.7
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

454 
WGUS41 KPHI 060731
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
331 AM EDT Sun Apr 6 2025

PAC011-061330-
/O.NEW.KPHI.FA.W.0007.250406T0731Z-250406T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berks PA-
331 AM EDT Sun Apr 6 2025

...FLOOD WARNING IN EFFECT UNTIL 930 AM EDT THIS MORNING...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...A portion of east central Pennsylvania, including the 
  following county, Berks.

* WHEN...Until 930 AM EDT Sunday.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring.

* ADDITIONAL DETAILS...
  - At 328 AM EDT, the river gauge at Spangsville on the
    Manatawny Creek was rapidly rising towards minor flood stage
    due to heavy rainfall from the overnight hours. Flooding is
    ongoing or expected to begin shortly specifically along
    Spangsville Rd and Toll House Rd in Oley Township. Between
    0.5 and 1 inch of rain has fallen.
  - For Manatawny Creek at Spangville:
    At 3:15am the stage was 5.47 feet.
    Flood Stage is 6 feet.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4030 7576 4034 7577 4041 7576 4044 7573
      4045 7567 4043 7564 4043 7567 4039 7572
      4037 7572 4033 7572 4029 7567 4028 7566
      4028 7567 4027 7567 4026 7568 4025 7569
      4026 7571


$$

Deal
1 follow-up statement
042 
WGUS81 KPHI 061320
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
920 AM EDT Sun Apr 6 2025

PAC011-061330-
/O.CAN.KPHI.FA.W.0007.000000T0000Z-250406T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berks PA-
920 AM EDT Sun Apr 6 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for East Central Berks County.

Flood waters have receded. The gauge at Spangsville on the 
Manatawny Creek has crested and fallen below minor flood stage. 
Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 4030 7576 4034 7577 4041 7576 4044 7573
      4045 7567 4043 7564 4043 7567 4039 7572
      4037 7572 4033 7572 4029 7567 4028 7566
      4028 7567 4027 7567 4026 7568 4025 7569
      4026 7571


$$

AKL

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Apr 6, 1:48 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 6, 1:48 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
148 AM EDT Sun Apr 6 2025

.SYNOPSIS...
A frontal boundary will linger near Delmarva and southern New
Jersey through tonight. A cold front then moves through our
region on Sunday and Sunday night as a wave low pressure tracks
along it. A stronger cold front moves through Monday night into
early Tuesday, then cold high pressure builds in Wednesday
before shifting offshore into Thursday. The next low pressure
system and associated cold front arrives on Friday.

&&

.NEAR TERM /THROUGH TODAY/...
Forecast remains on track with the decaying thunderstorms
tracking northeast out of the region. Nighttime microphysics
satellite suggests the marine fog is fairly expansive south of
the thunderstorms and is not expected to dissipate through the
rest of the evening. Expect multiple chances for showers (and
some isolated thunderstorms) through the day, as a pair of
fronts approach our region.

Approaching the region from the south is a warm front, which has
now crossed through portions of the Eastern Shore and Delaware.
From the west, a cold front will be approaching crossing the
Ohio River valley and the Appalachians this evening before
pushing through our region late tonight into midday Sunday.

With the two fronts converging on one another, additional rounds
of showers are expected later this evening and overnight. Due
to the stabilizing influence of the marine layer that should
still be in place over most of the region, any instability will
be elevated, so expecting mostly showers, but could have a few
thunderstorms, most likely this evening. A lull in the
precipitation may occur early on overnight as the warm front
stalls out once again before the cold front approaches the
region later overnight.

It doesn't look like there will be much in the way of hazards
with this round of showers/thunderstorms. There is a small
chance (less than 30%) of localized heavy rain. This is mostly
because a southwesterly low level jet will set up ahead of the
cold front helping moisture transport with this round of
showers. However, the front is likely to be moving fast enough
that the chances for any one location to see more than one half
inch of rain in 12hours is less than 30%.

Given the relatively early timing of the cold front on Sunday,
it is likely to be another cool day for much of the region
except Delmarva and southeastern NJ which should be in the warm
sector for most of the morning before the front arrives by mid
day.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
An upper-level trough will be gradually amplifying into the
East from the Great Lakes and adjacent Canada. As this occurs, a
lingering baroclinic zone in the form of a cold front will
slowly ease to the coast or just offshore by early Monday
morning. There will be one or more ripples of mid level energy
sliding northeastward along this baroclinic zone, which will
translate to a couple weak waves of surface low pressure. Any
showers should transition to periods of rain Sunday night as
forcing for ascent strengthens and overspreads our area. This
all then slowly shifts eastward during Monday with gradual
drying working in from the west and northwest. Some of the rain
could be locally heavier at times Sunday night into Monday
especially if some convective contributions come into play.
Generally expecting about 0.25-0.75" of rain with this part of
the system, with locally higher amounts possible. While some
thunder cannot be ruled out especially across our southern
zones, instability looks rather weak which should significantly
limit any thunder.

As some colder air oozes in from the northwest, the rain should
mix with and change to some snow or light wintry mix mostly for
the higher elevations of the Poconos into perhaps far
northwestern New Jersey. It is possible during this transition
that some ice occurs, however this of low confidence. Any snow
and/or ice accumulations at this point in time look to be very
light. The main ripples of energy along with more of the trough
aloft getting closer should shift off the coast during Monday
and a colder air mass moves into the region along with some
gradual drying from northwest to southeast. Low temperatures
Sunday night in the upper 30s to mid 40s, although some low to
mid 30s for the Poconos and far northwestern New Jersey. High
temperatures on Monday should only range from the mid/upper 40s
to low 50s under cloudy skies.

A secondary cold front Monday night may end up moving through
our area with little in the way of precipitation with it as the
deeper moisture is shoved offshore with the earlier front. Given
the strength of the incoming upper-level trough however, cannot
ruled out some lingering light rain showers (snow showers
across the far northwest) Monday night and early Tuesday
morning. Low temperatures by Tuesday morning will be mainly in
the 30s. While temperatures in the mid 30s are forecast all the
way south into Delmarva, it will be too windy and dry for any
frost formation.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Summary...Much colder air and dry weather through Wednesday
night, then high temperatures return to near average for the end
of the week with a return of showery weather.

Synoptic Overview...A sharp upper-level trough across the East
through Tuesday night, then it starts to lift out on Wednesday.
The next upper-level trough then looks to amplify across the
eastern U.S Thursday and Friday. At the surface, high pressure
builds in Wednesday before shifting offshore into Thursday. Low
pressure and its associated cold front approaches Thursday night
into Friday.

For Tuesday...Given the strength of an incoming upper-level
trough, cannot ruled out a few rain showers with the second cold
front early Tuesday. The arrival of the colder air aloft along
with cyclonic flow may result in a few rain/snow showers across
portions of our far northwestern zones. Strong cold air
advection will be well underway. There will be a tightened
pressure gradient in place between departing low pressure well
to our northeast and incoming high pressure from the Midwest to
the Ohio Valley. This will translate to a gusty northwest wind
around 10-20 mph on Tuesday with peak gusts in the 25-35 mph
range before diminishing some at night. High temperatures
Tuesday are forecast to be well below average as much of the
area should not get above the 40s during the day (it will feel
even colder given dew points in the teens and gusty winds). It
will be rather cold Tuesday night, with most if not all areas
dropping below freezing. There will probably still be to much
wind and dry air for frost formation, however a Freeze Warning
will be needed where the growing season has started (most of
our Delmarva zones) to highlight this threat. Latest NBM
probabilities indicate a 90-100% chance of temperatures at or
below freezing.

For Wednesday...The strong upper-level trough is forecast to be
lifting out with time. This will result in surface high
pressure building into our area before it starts to shift
offshore at night. There may still be a gusty wind in place
before a tightened pressure gradient relaxes as the center of
the surface high builds closer. High temperatures will be
several degrees below average once again (near 50 degrees in
most areas), and the wind will determine how cold it gets at
night despite the air mass especially aloft starting to modify.
A clear sky with dew points below freezing would typically yield
a cold night especially if the wind is able to completely
decouple. As a result, there is some risk for frost and/or
freeze (the growing season has started for most of our Delmarva
zones).

For Thursday and Friday...The next upper-level trough looks to
begin amplifying into the Eastern U.S. A surface low is forecast
to be tracking toward the upper Ohio Valley with a warm front
approaching our area from the southwest. This will be dependent
on the strength of the developing low relative to the departing
high, so much of Thursday may end up remaining dry. The PoPs
then increase some for Friday as the system arrives.
Temperatures do look to begin to moderate though as southerly
flow returns in advance of this system.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...IFR/LIFR conditions are anticipated through at least
12Z. The scattered showers impacting the area have for the most
past exited however light rain should be moving into RDG/ABE
later in the overnight. Winds will largely become light and
variable after 06Z. VAD wind profiles are showing the strong
southwesterly LLJ moving into the region with LLWS and
turbulence expected for the I-95 terminals and KMIV/KACY. High
confidence in overall pattern but timing and specific cigs will
vary.

Sunday...IFR ceilings to start the day, trending towards MVFR
and low VFR between 15-19Z. Most terminals will likely have low
VFR ceilings by 00Z. Light and variable winds will become
west/northwest around 10 kt with the passage of a cold front
which should be through the area by 18Z. Moderate confidence.

Outlook...

Sunday night and Monday...Sub-VFR conditions with showers
becoming periods of rain, which then tapers to some showers by
later Monday.

Tuesday...VFR. Northwesterly wind gusts up to 30 knots during
the day, then diminishing at night.

Wednesday...VFR. West-northwest winds may gust to 20 knots
during the day.

&&

.MARINE...
Elevated seas and wind gusts to 25 kt are expected through
tonight. For coastal waters from Great Egg Inlet to Sandy Hook,
seas are already around 5 feet. By late this evening, the
elevated seas will build to cover all coastal waters from
Fenwick Island to Sandy Hook. Wind gusts of 20-25 knots for all
Atlantic Ocean coastal waters. Winds and seas should gradually
diminish late tonight, though seas may linger around 5 feet for
much of the day Sunday.

On the Delaware Bay, winds and waves should remain below SCA
criteria throughout tonight and Sunday.

On all area waters, periods of visibility restrictions in
showers and fog will be possible. A Marine Dense Fog Advisory is
in effect through 6AM Sunday.

Outlook...

Sunday night and Monday...Marginal Small Craft Advisory
conditions possible.

Tuesday...Small Craft Advisory conditions likely due to
northwest wind gusts up to 30 knots and seas around 5 feet. The
conditions should improve some at night.

Wednesday...The conditions are anticipated to be below Small
Craft Advisory criteria.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Dense Fog Advisory until 6 AM EDT early this morning for
     ANZ430-431-450>455.
     Small Craft Advisory until 6 AM EDT early this morning for
     ANZ450>455.

&&

SYNOPSIS...Gorse/Staarmann
NEAR TERM...AKL/Deal/Johnson/MJL
SHORT TERM...DeSilva/Gorse/Staarmann
LONG TERM...DeSilva/Gorse/Staarmann
AVIATION...AKL/Cooper/Deal/Gorse/Johnson
MARINE...AKL/Gorse/Johnson

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:53 AM EDTAreal Flood WarningPHIMontgomery6 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2025Every areal flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.